Common blood pressure medication side effects do occur, mainly at the beginning of your treatment like dizziness, fast heart rate, headaches, swelling throughout your body and loss of taste, to name a few. Blood pressure medications are all different, and each person reacts to them in a different way.
If you are experiencing any changes that are reducing your quality of life, or are significant in another way, speak to your doctor about them. Another type of medication may not cause the same reaction.
Being aware of how your medication affects your body is very important.
High blood pressure medications called diuretics often have the most significant side effects. This medication extracts extra fluid from the body. They can also decrease the body's supply of potassium. Leg cramps, weakness and a feeling of being tired all the time may be the direct result.
Some other side effects to expect when taking BP medicine is your sex life, as stated by this Harvard Medical School Publication.
Eat foods containing a higher level of potassium to overcome this. Doctors may prescribe other types of diuretics that do not have the same side effect. In addition, diuretics are to be short-term solutions to high blood pressure used at the beginning of treatment. Prolonged use leads to gout and other complications.
Beta-blockers are a commonly used type of cardiovascular tool. They can cause insomnia, depression, cold hands and feet and in some cases may cause a slow heartbeat.
Some of the side effects caused by these medications can be significant. Doctors often need a few weeks of using the medications to determine if the dosage is correct.
This may take some adjustment over time. During this period if you feel ill or unable to function normally, you should seek your doctor's advice. Keep in mind that medications do not have to be lifelong requirement. Improvement to your health may come from maintaining a healthy lifestyle.
These blood pressure medication side effects may differ for you and may be in varying degrees of severity. Speak with your doctor about your options.